Just started T3 - feeling tired is this normal - Thyroid UK

Thyroid UK

117,079 members135,859 posts

Just started T3 - feeling tired is this normal

ClareP81
ClareP81

Hi Guys, I am day 3 of introducing T3 im starting slowly on one quarter grain. I was taking 125mg Levo. Which i have reduced to 100mg. Is it normal to feel tired or should i stick with it . Or increase my levo back to 125mg for a while?

13 Replies

Quarter grain? Are you introducing T3 which is usually in 20 or 25 mcg tablets or NDT which is in 1 or 2 grain tablets?

If you have been under medicated on 125 mcg, then dropping back and taking a very small amount of t3 is still going to mean you are under medicated.

What were your t4 and t3 figures looking like before you changed meds?

Xx G

ClareP81
ClareP81 in reply to galathea

Hi G. Thanks for responding only results i had were before i had increased from 100 to 125 mg levo.

Im taking quarter of uni pharma 25mg

Free T4 15.64 range 12-22

Free T3 4.1 range 3.1 -6.8

TSH 1.340 RANGE 0.270- 4.200

Iron 20.0 range 6.0-34.5

Ferritin 78.9 range 13-150

Total Iron BC 57.0 range 45-7

galathea
galathea in reply to ClareP81

Yes, you were undermedicated... T4 often wont convert into t3 unless it 's at the top of, or just over range. Really your doc should have increased t4 and if, when it was at the top of the range, there was no improvement, he should give you3. You can find all this info in the antony Toft book. He is a retired endocrinologist who used to be head of the british thyroid association. Dont really see how your doc can argue with his method of treatment. Here is the link to the kindle version....

amazon.co.uk/Thyroid-Disord...

ClareP81
ClareP81 in reply to galathea

Thank you sweetie for your help xxx

shaws
shawsAdministrator

You have reduced your levo by 25mcg but only added 1/4 T3 which is approximately 25mcg of levo or lower (25mcg of T3 is around 75mcg to 100mcg of levo in it's effect) so you might not have the effect you thought, or what your body requires.

I would have added at least half T3 to your dose of levo. If after one or two weeks I'd increase again if you still have symptoms.

(bearing in mind I'm not medically qualified but have gone through the ups/downs of all of the thyroid hormones available and liked NDT and T3 and now on T3 only. Levo didn't do me any favours at all but some seem fine once on the correct dose).

ClareP81
ClareP81 in reply to shaws

Thank you. I'm going to add another pm dose next week. Build it gradually. I'm going back to 125mg dose also 😀 x

I went onto T3, against the endo's wishes, over 6 months ago. They would not increase my levo above 100mcg although I still had symptoms. Started on 6.25mcg for a week, with no reduction in levo dose. If I drop 25mcg on my levo within a week I become ill. The T3 (UniPharma) has made a massive difference. I increased the dose gradually, now on 25mcg.

MrsRaven
MrsRaven in reply to MrsRaven

Also, stress, colitis etc affect my thyroid - and its so finely balanced that I can feel ot starting to change. I used to just go with it, and it could take ages to sort out. But now if I feel it happening I slightly increase my afternoon dose of T3, and it improves things. Its all about knowing your own system and monitoring temp, BP and pulse rate x

ClareP81
ClareP81 in reply to MrsRaven

Thank you. I have been reading your experienceswith T3. I'll increase t3 next week leave t4 at 125mg xxx

ClareP81
ClareP81 in reply to MrsRaven

Mrs Raven how do you split your doses up? just increased it to half T3 morning and night x

MrsRaven
MrsRaven in reply to ClareP81

I take half (12.mcg ) with my levo in the morning, and half 8 hours later, and my supplements somewhere in between, with the magnesium at night. X

Hidden
Hidden

I started on 1 25mg a day and reduced my ndt. It was a rough first week so recimmend taking half. I take my NDT in the morning and T3 at night just before bed. It does make you sleepy for a while but it is most likely that you are still under medicated as suggested.

ClareP81
ClareP81 in reply to Hidden

Thank you will do x

You may also like...